|PEP for three days
May 13, 2014
after an incident I ran to a local hospital to get PEP because I thought I am at risk. I was on this medicine for three days until I saw a HIV specialist who thought the risk wasn't big enough for prescribing PEP.
What I am worried about now is the damage I have done to my body so unneccesarily by taking these toxic drugs (Truvada and Kaletra). Do I have to expect something serious after such a short exposure or will my body repair itself?
| Response from Dr. Young
Hello and thanks for posting.
HIV medications are generally safe and non-toxic and the tolerability profile of medications in getting better and better (which is why the most current guidelines no longer highly recommend Kaletra). It would be exceptionally unusual for you to have any serious problems after only three days of medications.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.